Alert archive / Virginia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 150, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 2, 2016, 10:52 PM EDT for Franklin County, Henry County, City of Martinsville, Virginia. It was in force for 53 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2016, 10:52 PM EDT (02:52 UTC)
- Expired
- Jul 2, 2016, 11:45 PM EDT
- In force
- 53 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties City of Martinsville, VA, Franklin County, VA, Henry County, VA
The radar
The Roanoke radar (KFCX), 45 km from the middle of the area, began a volume at 02:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 11:29 PM EDT | TSTM WND DMG | 2 Se Figsboro, VA | HENRY COUNTY 911 CENTER REPORTS BACK THAT FROM 15 TO 20 LARGE TREES WERE DOWN ACROSS DYERS CREEK ROAD. THE ROAD WAS COMPLETELY BLOCKED AND IT WILL TAKE SOME TIME TO CLEAN UP THE DAMAGE. |
| Jul 2, 11:29 PM EDT | TSTM WND DMG | 2 Se Figsboro, VA | TWO TREES DOWN BLOCKING THE 4455 BLOCK OF DYERS STORE ROAD. TWO CARS TRAPPED BETWEEN THE DOWNED TREES. |
| Jul 2, 11:49 PM EDT | TSTM WND DMG | 2 Ene Axton, VA | HENRY COUNTY 911 CENTER REPORTS A TREE DOWN ON A VEHICLE IN THE 2350 BLOCK OF SANDY RIVER ROAD. TIME ESTIMATED FROM RADAR. |
| Jul 2, 11:53 PM EDT | TSTM WND DMG | 1 Nnw Axton, VA | HENRY COUNTY 911 REPORTS THAT A TREE WAS DOWN ON A POWER LINE AT 463 HOLLAND COURT ROAD OFF MOUNTAIN-VALLEY ROAD. THE POWER LINE WAS ARCING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 2.9 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 350 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 924 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
287
WUUS51 KRNK 030252
SVRRNK
VAC067-089-690-030345-
/O.NEW.KRNK.SV.W.0150.160703T0252Z-160703T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
1052 PM EDT SAT JUL 2 2016
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL FRANKLIN COUNTY IN VIRGINIA...
HENRY COUNTY IN VIRGINIA...
THE CITY OF MARTINSVILLE IN VIRGINIA...
* UNTIL 1145 PM EDT
* AT 1051 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED BETWEEN
BASSETT AND FERRUM...MOVING SOUTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MARTINSVILLE...
AXTON...
BASSETT...
SYDNORSVILLE...
AND LEATHERWOOD.
THIS INCLUDES THE MARTINSVILLE SPEEDWAY AND MARTINSVILLE AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR DAMAGING WINDS...AS WELL AS DEADLY CLOUD TO
GROUND LIGHTNING. FOR YOUR SAFETY...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3679 8005 3679 8004 3683 8008 3691 7988
3670 7968 3654 7971 3654 7989
TIME...MOT...LOC 0251Z 314DEG 15KT 3675 7990
HAIL...<.75IN
WIND...60MPH
$$
RAB3 follow-up statements
276
WWUS51 KRNK 030314
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1114 PM EDT SAT JUL 2 2016
VAC067-030322-
/O.CAN.KRNK.SV.W.0150.000000T0000Z-160703T0345Z/
FRANKLIN VA-
1114 PM EDT SAT JUL 2 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL FRANKLIN COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED
OUT OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
ACROSS THE FAR SOUTHERN PART OF THE COUNTY...NEAR OAK
LEVEL...MODERATE RAIN...GUSTY WINDS...AND FREQUENT LIGHTNING WILL
CONTINUE FOR ANOTHER 30 MINUTES OR SO.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3679 8005 3679 8004 3678 8003 3678 8001
3679 8003 3679 8001 3683 8000 3679 7981
3680 7979 3680 7977 3670 7968 3654 7972
3654 7989
TIME...MOT...LOC 0312Z 314DEG 15KT 3669 7982
$$
VAC089-690-030345-
/O.CON.KRNK.SV.W.0150.000000T0000Z-160703T0345Z/
HENRY VA-CITY OF MARTINSVILLE VA-
1114 PM EDT SAT JUL 2 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT
FOR HENRY AND THE CITY OF MARTINSVILLE...
AT 1112 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED BETWEEN
LEATHERWOOD AND COLLINSVILLE...MOVING SOUTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
MARTINSVILLE...
AXTON...
BASSETT...
LEATHERWOOD...
AND VILLA HEIGHTS.
THIS INCLUDES THE MARTINSVILLE SPEEDWAY AND MARTINSVILLE AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR DAMAGING WINDS. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3679 8005 3679 8004 3678 8003 3678 8001
3679 8003 3679 8001 3683 8000 3679 7981
3680 7979 3680 7977 3670 7968 3654 7972
3654 7989
TIME...MOT...LOC 0312Z 314DEG 15KT 3669 7982
HAIL...<.75IN
WIND...60MPH
$$
RAB309
WWUS51 KRNK 030333
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1133 PM EDT SAT JUL 2 2016
VAC089-690-030345-
/O.CON.KRNK.SV.W.0150.000000T0000Z-160703T0345Z/
HENRY VA-CITY OF MARTINSVILLE VA-
1133 PM EDT SAT JUL 2 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT
FOR CENTRAL HENRY AND THE CITY OF MARTINSVILLE...
AT 1133 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR SANDY RIVER TO NEAR MARTINSVILLE...MOVING
SOUTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
MARTINSVILLE...
AXTON...
LEATHERWOOD...
VILLA HEIGHTS...
AND LAUREL PARK.
THIS INCLUDES THE MARTINSVILLE SPEEDWAY AND MARTINSVILLE AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR DAMAGING WINDS...AS WELL AS DEADLY CLOUD TO
GROUND LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY
AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3664 7995 3672 7990 3677 7992 3679 7981
3680 7979 3680 7977 3670 7968 3654 7972
3654 7989
TIME...MOT...LOC 0333Z 312DEG 14KT 3671 7970 3664 7987
HAIL...<.75IN
WIND...60MPH
$$
RAB490
WWUS51 KRNK 030350
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1150 PM EDT SAT JUL 2 2016
VAC089-690-030358-
/O.EXP.KRNK.SV.W.0150.000000T0000Z-160703T0345Z/
HENRY VA-CITY OF MARTINSVILLE VA-
1150 PM EDT SAT JUL 2 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HENRY AND THE CITY
OF MARTINSVILLE HAS EXPIRED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THIS WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER...A NEW
SEVERE THUNDERSTORM WARNING IS NOW IN EFFECT FOR MUCH OF SOUTHERN
HENRY COUNTY...INCLUDING THE CITY OF MARTINSVILLE...UNTIL 1245 AM
EDT.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3664 7995 3672 7990 3677 7992 3679 7981
3680 7979 3680 7977 3670 7968 3654 7972
3654 7989
TIME...MOT...LOC 0346Z 314DEG 15KT 3671 7970 3664 7987
$$
RABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 9:43 PM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jul 2, 9:43 PM EDT, 1 hour 9 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 943 PM EDT SAT JUL 2 2016 .SYNOPSIS... A weak cold front has stalled across the Carolinas tonight. This front will advance northward as a warm front on Monday.This boundary will allow storms to track into the region Monday and Tuesday. && .NEAR TERM /THROUGH SUNDAY/... As of 940 PM EDT Saturday... A combination of the RNK wrf-arw, HRRR and HIRESW-ARW-east seems to capture tonight's convection the best. The NAM and GFS also continue showers tonight into Sunday morning. In general, showers and isolated thunderstorms will continue overnight into Sunday morning especially along and east of the Blue Ridge mountains. A zonal flow aloft will push convection eastward across the piedmont. A weak shortwave and warm air advection over easterly flow will likely expand showers in areal coverage and last through much of the night across the foothills and piedmont counties. Rain falling into this easterly flow will help enhance wedge-like environment Sunday. Adjusted overnight temperatures a few degrees mainly in the southwest mountains towards lamp guidance. As of 628 PM EDT Saturday... Made some minor adjustments to temperatures for this evening into tonight. Temperatures were shaped initially with sfc obs and trends, then leaned towards lav guidance. Used a blend of the Hiresw- arw-east and HRRR for pops for this evening into tonight. This captures the low level convergence and pull of moisture along the Southern Blue Ridge mountains. As of 330 PM EDT Saturday... A surface front has stalled across the Carolinas today. This afternoon, thunderstorms began to fire along this boundary and were tracking east towards the coast. Over the forecast area, low level winds are weak and out of the southeast. Showers began to form around noon with the aid of an upslope component across NW North Carolina and the Grayson Highlands. So far, none of these storms have developed lighting. Despite having some modest CAPE, a warm cap around 9 kft should keep these showers from becoming to intense this evening. However, with abundant moisture in the region (dew points in the mid 60s to lower 70s), some showers may be heavy at times. Overnight, zonal flow aloft will push showers east into the piedmont. Couple this convection with a weak short wave and warm air advection over easterly flow, showers will likely expand in areal coverage and last through much of the night across the foothills and piedmont counties. Rain falling into this easterly flow will help enhance wedge-like environment Sunday, keeping temperatures cooler than normal. High temperatures Sunday north of highway 460 could be around 10F cooler than normal, while south will range from near normal to 5F cooler than normal. With these cooler temperatures, the threat for severe weather has been downgraded from marginal to general thunderstorms. With a southwesterly jetlet in the vicinity, some heavy downpours are possible across the south with PWATS increasing to nearly 2 inches. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/... As of 240 PM EDT Saturday... During this portion of the forecast a stalled west-east oriented frontal boundary will slowly lift north of the region. While this is occurring, an area of low pressure will progress from the Central Plains states into the Ohio Valley. The result will be a generous coverage of showers and storms across the region, most particular in areas nearest the frontal boundary. As the boundary lifts north, so will the focus for the best coverage until about Tuesday. By Tuesday, the cold front associated with the arriving low will make its way towards and then into and cross the forecast area. This will refocus our best chances to precipitation to the western sections of the region, then into eastern sections by Tuesday evening with the passage of this cold front. Isolated to scattered showers will lingering into the overnight hours Tuesday night. This scenario offers a Monday that may prove to be an active weather day. Heavy precipitation is a concern primarily across northern sections of the region. Outside of widespread cloud cover, southern sections will have the best chance of significant daytime heating, and this region will have a better potential for strong to severe storm activity. Temperatures during this portion of the forecast will trend milder each day, with readings on Tuesday being about five degrees above normal. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... As of 255 PM EDT Saturday... During this portion of the forecast, an upper ridge is progged to develop across the mid and lower Mississippi River valleys. Steering flow across our region will trend northwest, and we will have the potential for multiple disturbances rounding the top of this ridge and heading toward or into our region. This will keep our forecast activity with daily chances of showers and storms. Model guidances varies as to the path and timing of these features, so confidence is which time period will have the greatest potential is low. However, right not a consensus solution would place Friday as the day with the best potential. Each day, western sections will have a better chance than the east given the trajectories of the disturbances, and northwest subsidence flow across the Piedmont. Temperatures will continue to climb higher the remainder of the week and into the start of the upcoming weekend. By Friday/Saturday temperatures will average five to ten degrees above normal. AT JUL 2 2016 .SYNOPSIS... A weak cold front has stalled across the Carolinas tonight. This front will advance northward as a warm front on Monday.This && .AVIATION /02Z SUNDAY THROUGH THURSDAY/... As of 801 PM EDT Saturday... A weak cold front that crossed the Blue Ridge this afternoon has stalled to our south across North Carolina tonight. The afternoon convection which developed along and east of the Blue Ridge mountains will diminish or dissipate with the loss of solar heating this evening into tonight. Otherwise will maintain VFR outside of any convection but with more VFR cumulus canopy especially southern sections where will be closer to the front. A wave along the front to the south may keep some convection going just north of the front tonight with best coverage east of the Blue Ridge overnight. Since uncertainty as to the extent of coverage will only include a SHRA vicinity mention in spots. However, model trends suggest potential for rather widespread MVFR to ocnl IFR cigs in all locations excluding KBLF. Ceilings will lower to sub-VFR with at pockets of MVFR/ifr conditions in fog. The front will remain stalled over the region Sunday with scattered mvfr showers and thunderstorms expected. Medium to high confidence in ceiling and visibilities during the taf period. High confidence in winds during the taf period. Extended discussion... The front will remain stalled over the region Sunday night into Tuesday which may yield some heavier rain and storms at times as complexes of showers and thunderstorms spill east. Overall VFR outside storms except more widespread sub-VFR possible later Sunday into Wednesday, and at night with fog/low clouds. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...RCS NEAR TERM...KK/RCS SHORT TERM...DS LONG TERM...DS AVIATION...KK/RCS
Hazardous weather outlook, Jul 2, 3:45 PM EDT, 7 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 345 PM EDT SAT JUL 2 2016 VAZ007-009>014-018-023-035-046-047-WVZ042>044-031945- TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-CRAIG-BOTETOURT- AMHERST-APPOMATTOX-BUCKINGHAM-MERCER-SUMMERS-MONROE- 345 PM EDT SAT JUL 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED MONDAY AND TUESDAY. SOME THUNDERSTORMS COULD BECOME SEVERE PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. FLASH FLOODING WILL ALSO BE POSSIBLE IN AREAS OF HEAVIER RAINFALL AND PERSISTENT THUNDERSTORMS. DURING THE REMAINDER OF THE PERIOD...WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001>006-018>020-VAZ015>017-022-032>034-043>045-058-059-031945- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-GRAYSON-CARROLL-FLOYD-ROANOKE-PATRICK-FRANKLIN-BEDFORD-HENRY- PITTSYLVANIA-CAMPBELL-HALIFAX-CHARLOTTE- 345 PM EDT SAT JUL 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. A FEW OF THESE STORMS COULD BECOME SEVERE AND PRODUCE DAMAGING WIND GUSTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED MONDAY AND TUESDAY. A FEW OF THE STORMS COULD BECOME SEVERE AND PRODUCE DAMAGING WIND GUSTS AND LARGE HAIL. LOCALIZED FLOODING OR FLASH FLOODING WILL ALSO BE POSSIBLE IN THE AREAS OF STRONGER AND MORE PERSISTENT THUNDERSTORMS. FOR THE REMAINDER OF THE PERIOD...WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ019-020-024-WVZ507-508-031945- ALLEGHANY VA-BATH-ROCKBRIDGE-EASTERN GREENBRIER-WESTERN GREENBRIER- 345 PM EDT SAT JUL 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED MONDAY AND TUESDAY. THE MAIN THREAT WILL BE FROM VERY HEAVY RAINFALL WHICH COULD LEAD TO FLOODING OR FLASH FLOODING. SOME THUNDERSTORMS COULD ALSO BECOME SEVERE PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. DURING THE REMAINDER OF THE PERIOD...WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 2, 8:25 PM EDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
825 PM EDT SAT JUL 2 2016
VAZ044-045-058-059-030130-
CHARLOTTE-HALIFAX-CAMPBELL-PITTSYLVANIA-
825 PM EDT SAT JUL 2 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN
CHARLOTTE...NORTHEASTERN PITTSYLVANIA...SOUTHERN CAMPBELL AND
NORTHWESTERN HALIFAX COUNTIES...
AT 824 PM EDT...A STRONG THUNDERSTORM WAS NEAR GRETNA...MOVING EAST
AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
HURT...
GRETNA...
BROOKNEAL...
PHENIX...
AND MT AIRY.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3689 7947 3700 7948 3701 7947 3701 7946
3702 7946 3703 7948 3706 7949 3706 7944
3708 7943 3719 7871 3692 7867
TIME...MOT...LOC 0024Z 263DEG 28KT 3700 7940
KKSpecial weather statement, Jul 2, 8:57 PM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
857 PM EDT SAT JUL 2 2016
VAZ044-058-030130-
HALIFAX-PITTSYLVANIA-
857 PM EDT SAT JUL 2 2016
...A THUNDERSTORM WILL AFFECT EAST CENTRAL PITTSYLVANIA AND WEST
CENTRAL HALIFAX COUNTIES...
AT 856 PM EDT...A STRONG THUNDERSTORM WAS OVER CHALK LEVEL...MOVING
SOUTHEAST AT 15 MPH.
WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
HALIFAX...
INGRAM...
JAVA...
LEDA...
AND CRYSTAL HILL.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3690 7936 3690 7928 3692 7883 3675 7881
3673 7924
TIME...MOT...LOC 0056Z 305DEG 12KT 3693 7929
JJMSpecial weather statement, Jul 2, 10:08 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1008 PM EDT SAT JUL 2 2016
VAZ017-033-043-030315-
HENRY-FLOYD-FRANKLIN-
1008 PM EDT SAT JUL 2 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN FRANKLIN...EAST
CENTRAL FLOYD AND NORTHEASTERN HENRY COUNTIES...
AT 1007 PM EDT...A STRONG THUNDERSTORM WAS NEAR ENDICOTT...MOVING
EAST AT 15 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM. FREQUENT CLOUD-TO-GROUND LIGHTNING AND VERY HEAVY RAINFALL
CAN ALSO BE EXPECTED WITH THIS THUNDERSTORM.
LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...
SYDNORSVILLE...
FERRUM...
CALLAWAY...
AND SNOW CREEK.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3683 8007 3685 8008 3685 8010 3687 8023
3702 8021 3704 7973 3677 7969
TIME...MOT...LOC 0207Z 273DEG 13KT 3692 8012
RABSpecial weather statement, Jul 2, 10:23 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1023 PM EDT SAT JUL 2 2016
VAZ044-058-059-030330-
CHARLOTTE-HALIFAX-PITTSYLVANIA-
1023 PM EDT SAT JUL 2 2016
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL
CHARLOTTE...SOUTHEASTERN PITTSYLVANIA AND HALIFAX COUNTIES...
AT 1022 PM EDT...AN AREA OF STRONG THUNDERSTORMS CONTINUED ACROSS
MUCH OF THE ADVISORY AREA. THE STRONGEST STORMS WERE JUST NORTH OF
DANVILLE...NEAR ELMO...AND NEAR LEDA...MOVING SOUTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM. EXPECT
FREQUENT CLOUD-TO-GROUND LIGHTNING AND VERY HEAVY RAINFALL WITH THIS
ACTIVITY.
LOCATIONS IMPACTED INCLUDE...
SOUTH BOSTON...
HALIFAX...
BLAIRS...
CLOVER...
AND REDOAK.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3670 7865 3668 7862 3665 7858 3665 7859
3669 7865 3668 7870 3664 7871 3658 7872
3656 7874 3654 7873 3654 7908 3668 7953
3703 7908 3681 7856
TIME...MOT...LOC 0222Z 293DEG 24KT 3670 7903
RABThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 8:25 PM EDT | Special Weather Statement | RNK | Campbell | 65 min |
| Jul 2, 8:57 PM EDT | Special Weather Statement | RNK | Halifax | 33 min |
| Jul 2, 9:16 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax, Pittsylvania | 59 min |
| Jul 2, 10:08 PM EDT | Special Weather Statement | RNK | Franklin | 67 min |
| Jul 2, 10:23 PM EDT | Special Weather Statement | RNK | Halifax | 67 min |
| Jul 2, 11:21 PM EDT | Special Weather Statement | RNK | Pittsylvania | 54 min |
| Jul 2, 11:38 PM EDT | Special Weather Statement | RNK | Henry, City of Martinsville | 52 min |
| Jul 2, 11:47 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Patrick, Pittsylvania, City of Danville, City of Martinsville | 58 min |
| Jul 3, 12:49 AM EDT | Areal Flood Advisory | RNK | Henry, Pittsylvania, City of Danville | 3 hr |
| Jul 3, 3:03 PM EDT | Flash Flood Watch | RNK | Alleghany, Bath, Botetourt, Craig, Giles, Rockbridge and 3 more | 37 hr |
Nearby
Severe Thunderstorm Warnings in Virginia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.